Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 15, NWS Albany, NY

May 30, 2014Columbia County, Dutchess County, New York; Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at May 30, 2014, 7:27 PM EDT for Columbia County, Dutchess County, New York; Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2014, 7:27 PM EDT (23:27 UTC)
Expired
May 30, 2014, 8:30 PM EDT
In force
63 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY

The radar

The Albany radar (KENX), 103 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS51 KALY 302327
SVRALY
CTC005-MAC003-NYC021-027-310030-
/O.NEW.KALY.SV.W.0015.140530T2327Z-140531T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
727 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...
  SOUTHWESTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREAT BARRINGTON...

* UNTIL 830 PM EDT

* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF GREAT BARRINGTON...AND MOVING SOUTH SOUTHEAST AT 40   
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHLEY FALLS BY 735 PM EDT...
  CANAAN AND EDDY FIELD BY 740 PM EDT...
  FALLS VILLAGE BY 745 PM EDT...
  CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 800 PM EDT...
  LITCHFIELD AND LITCHFIELD GREEN BY 810 PM EDT...
  6 MILES EAST OF NEW PRESTON BY 815 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4167 7302 4154 7340 4219 7358 4225 7335
TIME...MOT...LOC 2327Z 340DEG 33KT 4212 7344

$$
1 follow-up statement
941 
WWUS51 KALY 302348
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
748 PM EDT FRI MAY 30 2014

MAC003-NYC021-027-302358-
/O.CAN.KALY.SV.W.0015.000000T0000Z-140531T0030Z/
BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
748 PM EDT FRI MAY 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLUMBIA...
EXTREME NORTHEASTERN DUTCHESS AND SOUTHWESTERN BERKSHIRE COUNTIES IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4183 7347 4203 7349 4204 7349 4204 7323
      4167 7302 4154 7340
TIME...MOT...LOC 2348Z 340DEG 33KT 4198 7338

$$

CTC005-310030-
/O.CON.KALY.SV.W.0015.000000T0000Z-140531T0030Z/
LITCHFIELD CT-
748 PM EDT FRI MAY 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR LITCHFIELD COUNTY...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TWIN LAKES...OR 13 MILES SOUTH OF GREAT 
BARRINGTON...MOVING SOUTH SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIME ROCK AND HUNTSVILLE BY 755 PM EDT...
  NORTH CORNWALL...HITCHCOCK CORNERS...CORNWALL CENTER AND EMMONS
  CORNERS BY 800 PM EDT...
  NORTH CORNERS...KELLOGG CORNERS...CORNWALL AND CORNER OF THE PINES
  BY 805 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4183 7347 4203 7349 4204 7349 4204 7323
      4167 7302 4154 7340
TIME...MOT...LOC 2348Z 340DEG 33KT 4198 7338

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:35 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 30, 4:35 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT FRI MAY 30 2014

.SYNOPSIS...
A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE SOUTH AND EAST OF
THE REGION OVERNIGHT...ALLOWING ANY SHOWERS AND THUNDERSTORMS TO END
EARLY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST
OVER THE WEEKEND. HOWEVER...A WEAK UPPER LEVEL DISTURBANCE COULD
BRING ISOLATED SHOWERS TO AREAS MAINLY EAST OF THE HUDSON RIVER
SATURDAY. OTHERWISE...FAIR WEATHER...AND WARMER TEMPERATURES ARE
EXPECTED FOR SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 430 PM EDT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ARE OCCURRING FOR MOST AREAS NEAR AND NORTH OF
INTERSTATE 90...WITH LESS COVERAGE FURTHER SOUTH. THE COMBINATION OF
INCREASING LOW LEVEL LIFT FROM A COLD FRONT APPROACHING FROM THE
NORTH...AND FAIRLY STRONG MID/UPPER LEVEL DYNAMICS WITH THE APPROACH
OF A STRONG SHORTWAVE OVER SOUTHERN QUEBEC...HAS ALLOWED THE AREAL
COVERAGE OF SHOWERS AND SOME TSTMS TO INCREASE ACROSS NORTHERN
AREAS...DESPITE FAIRLY LIMITED INSTABILITY WITH SBCAPES GENERALLY IN
THE 250-500 J/KG RANGE. THE PRESENCE OF A STRONG UPPER LEVEL JET MAX
TRANSLATING SOUTH SOUTHEAST ACROSS THE EASTERN GREAT LAKES REGION
HAS ALSO GREATLY CONTRIBUTED TO SYNOPTIC SCALE ASCENT...WITH MUCH OF
EASTERN NYS WITHIN THE LEFT EXIT REGION OF THIS JET MAX.

AS THE AFOREMENTIONED FEATURES CONTINUE SETTLING SOUTHWARD OVER THE
NEXT 1-3 HOURS...THE AREAL COVERAGE OF SHOWERS AND ISOLATED
THUNDERSTORMS WILL ALSO INCREASE FROM N TO S. STILL CAN NOT RULE OUT
AT LEAST SOME SMALL HAIL AND GUSTY WINDS WITHIN ANY TALLER
CONVECTIVE ELEMENTS...THROUGH EARLY THIS EVENING.

EVENTUALLY...THE COMBINATION OF DECREASING INSTABILITY...AND WEAK
SUBSIDENCE IN THE WAKE OF THE SHORTWAVE SHOULD ALLOW THE AREAL
COVERAGE OF SHOWERS AND THUNDERSTORMS TO DECREASE RAPIDLY AFTER 8-10
PM...LAST ACROSS THE MID HUDSON VALLEY AND NW CT. ANOTHER COMPACT
SHORTWAVE MAY ALSO ALLOW ADDITIONAL ISOLATED TO SCATTERED SHOWERS TO
PERSIST UNTIL AROUND MIDNIGHT FOR PORTIONS OF THE UPPER HUDSON
VALLEY AND EASTERN MOHAWK VALLEY.

SOME CLEARING IS EXPECTED LATER TONIGHT. WITH LIGHT WINDS...SOME
PATCHY FOG MAY DEVELOP IN AREAS WHICH RECEIVED RAINFALL TODAY.

MIN TEMPS SHOULD FALL INTO THE 40S IN MOST AREAS...EXCEPT AROUND 50
CLOSE TO THE IMMEDIATE CAPITAL REGION AND MID HUDSON VALLEY.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SATURDAY...ADDITIONAL UPPER LEVEL ENERGY SPILLING SOUTH/SOUTHWEST
ACROSS WESTERN NEW ENGLAND MAY ALLOW FOR ISOLATED TO SCATTERED
AFTERNOON SHOWERS TO DEVELOP...MAINLY FOR AREAS EAST OF THE HUDSON
RIVER VALLEY. INSTABILITY APPEARS EVEN MORE LIMITED THAN TODAY...AND
SYNOPTIC LIFT SHOULD BE WEAKER...SO WILL NOT MENTION ANY THUNDER AT
THIS TIME. OTHERWISE...THERE SHOULD BE SUNSHINE TO START THE DAY IN
MOST AREAS...ESP NEAR AND WEST OF THE HUDSON RIVER. MAX TEMPS SHOULD
REACH THE UPPER 60S TO LOWER 70S IN MOST AREAS...ALTHOUGH MAY REMAIN
A BIT COOLER ACROSS HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND
WHERE CLOUDS AND SOME SHOWERS MAY PERSIST. IT ALSO MAY BE A BIT
BREEZY AT TIMES SATURDAY...AS THE LOW LEVEL GRADIENT TIGHTENS A BIT
WITH LOW PRESSURE DEVELOPING OFF THE SOUTHEAST NEW ENGLAND
COAST...AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SOME WIND
GUSTS OF 20-25 MPH OR EVEN HIGHER COULD OCCUR AT TIMES SAT
AFTERNOON...ESP ACROSS PORTIONS OF THE UPPER HUDSON VALLEY/LAKE
GEORGE REGION AS THE NORTH/NORTHEAST FLOW BECOMES CHANNELED.

SAT NT-SUN NT...ANY CLOUDS/LINGERING SHOWERS SHOULD QUICKLY END SAT
EVE. HIGH PRESSURE WILL THEN DOMINATE FOR LATER SAT NT INTO SUN
EVENING. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR RATHER CHILLY
TEMPS SAT NT/SUN AM...WITH WIDESPREAD 40S EXPECTED...WITH EVEN SOME
UPPER 30S POSSIBLE ACROSS HIGHER ELEVATIONS OF WESTERN NEW
ENGLAND...THE EASTERN CATSKILLS...AND THE ADIRONDACKS. AT THIS
TIME...NO FROST HEADLINES ARE PLANNED...BUT CAN NOT RULE OUT SOME
PATCHY FROST LATE SAT NT ACROSS PORTIONS OF EASTERN
BENNINGTON/WESTERN WINDHAM/EASTERN BERKSHIRE CO...AND PERHAPS INTO
HIGHER ELEVATIONS OF THE CENTRAL TACONICS. SUN MAX TEMPS SHOULD
REACH 75-80 IN MOST VALLEYS...AND UPPER 60S TO LOWER 70S ACROSS
HIGHER ELEVATIONS. FOR SUN NT...SOME MID LEVEL CLOUDS MAY ARRIVE
FROM THE NORTHWEST IN ADVANCE OF A STRONG SURGE OF WARMTH AND
MOISTURE. EXPECT MIN TEMPS TO FALL INTO THE LOWER/MID 50S IN MOST
VALLEY AREAS...AND 45-50 ACROSS HIGHER ELEVATIONS ACROSS THE
ADIRONDACKS AND WESTERN NEW ENGLAND.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS WILL BE A GENERALLY WET PERIOD...THAT IMPROVES TOWARD THE END.
LOW PRESSURE FROM THE NORTHERN PRAIRIE WILL DEEPEN AS IT HEADS UP
ACROSS THE NORTHERN GREAT LAKES...AND NORTHEAST THROUGH CENTRAL
ONTARIO AND QUEBEC PROVINCES THROUGH WEDNESDAY.  A SECONDARY LOW
WILL DEVELOP ALONG THE COLD FRONT THAT WILL EXTEND SOUTHWEST OF THE
LOW...HEADING EAST ACROSS THE MID-ATLANTIC REGION THROUGH LATE
TUESDAY.  THIS LOW WILL PASS JUST SOUTH OF CAPE COD...DRAGGING A
COLD FRONT BEHIND IT SOUTH TO THE VIRGINIAS ON THURSDAY...WHERE IT
WILL BECOME STATIONARY FOR THE REMAINDER OF THE PERIOD.  ENOUGH HIGH
PRESSURE RIDGING WILL TAKE HOLD FROM JAMES BAY TO NEW YORK AND
WESTERN NEW ENGLAND TO KEEP THINGS MAINLY DRY THURSDAY NIGHT AND
FRIDAY...BUT WITH ONLY PARTIAL SUNSHINE.  NORTH ATLANTIC WRAPAROUND
BEHIND THE SECONDARY LOW MAY HELP PROVIDE FAR NORTHERN PORTIONS OF
THE NORTHERN ZONES WITH A FEW DAYTIME-HEATING-INDUCED SHOWERS FROM
WIDELY SCATTERED CELLS.  BUT THE GREATEST CHANCE FOR SIGNIFICANT
RAINFALL WILL OCCUR TUESDAY NIGHT AND WEDNESDAY.

HIGH TEMPERATURES THROUGHOUT THE PERIOD WILL BE IN THE 70S AND LOWER
80S...WITH SOME UPPER 60S HIGHS POSSIBLE IN THE HIGH PEAKS OF THE
ADIRONDACKS AND GREENS AFTER MONDAY.  LOW TEMPERATURES WILL BE
MAINLY FROM THE UPPER 50S TO MID 60S MONDAY AND TUESDAY NIGHTS.
COOLER MARINE AIR WILL RESULT IN WEDNESDAY NIGHT LOWS FROM THE LOWER
50S IN PORTIONS OF THE ADIRONDACKS AND GREENS...TO AROUND 60 DEGREES
DOWN THE HUDSON VALLEY.  THURSDAY NIGHT WILL BE A LITTLE COOLER
STILL...WITH LOWS FROM AROUND 50 DEGREES IN THE ADIRONDACK HIGH
PEAKS...TO THE UPPER 50S DOWN THE HUDSON VALLEY.  NORMAL HIGH AND
LOW TEMPERATURES IN ALBANY FOR THE FIRST WEEK IN JUNE ARE MID 70S
AND MID 50S...RESPECTIVELY.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SOME
OCCASIONAL MVFR VISIBILITIES ASSOCIATED WITH SCATTERED
SHOWERS...BEFORE MVFR/IFR FOG DEVELOPS LATE TONIGHT AS HIGH PRESSURE
BUILDS ACROSS THE REGION.

THIS AFTERNOON...SCATTERED SHOWERS...AND PERHAPS A FEW RUMBLES OF
THUNDER...WILL OCCUR THROUGHOUT THE AFTERNOON HOURS ACROSS THE
REGION. HAVE LEFT THE PREVAILING GROUPS AT VCSH AT THIS TIME...AND
INTRODUCED TEMPO GROUPS BETWEEN 18Z-22Z TO ACCOUNT FOR ANY MVFR
CONDITIONS ASSOCIATED WITH THESE SHOWERS. ALTHOUGH THE THUNDERSTORM
PROBABILITY CONTINUES TO REMAIN LOW...ANY THUNDERSTORM THAT DOES
DEVELOP AND MOVE OVER THE TAF SITES WILL HAVE THE CAPABILITY OF
PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. OUTSIDE OF ANY
SHOWERS...WINDS WILL BE OUT OF THE NORTH/NORTHEAST AT 6-12 KNOTS.

TONIGHT INTO SATURDAY...SHOWERS WILL END FROM NORTH TO SOUTH THIS
EVENING...AFTER PROVIDING SOME ADDITIONAL LOW-LEVEL MOISTURE. HIGH
PRESSURE WILL BUILD ACROSS THE REGION TONIGHT AS WELL ALLOWING FOR
DIMINISHING WINDS AND CLEARING SKIES. COMBINED WITH THE LOW-LEVEL
MOISTURE AND A STABLE BOUNDARY LAYER PROFILE...THERE WILL BE AN
INCREASING THREAT FOR MVFR/IFR FOG...ESPECIALLY AT KGFL AND KPSF.
FOG IS EXPECTED TO BE SHALLOW AT KALB AND KPOU BUT DEPENDING ON HOW
MUCH RAIN OCCURS THIS AFTERNOON/EVENING...IFR FOG WILL BE POSSIBLE
AT THESE SITES AS WELL AND WILL CONTINUE TO MONITOR WITH ADDITIONAL
TAF ISSUANCES.

WINDS WILL BE LIGHT AND VARIABLE TONIGHT BEFORE BECOMING NORTHERLY
AT 6-12 KNOTS. VFR CONDITIONS WILL RETURN AFTER 12Z SATURDAY AS
SCATTERED STRATOCUMULUS AROUND 5 KFT FORM WITH DAYTIME HEATING TO
END THE TAF PERIOD.

OUTLOOK...

SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
THE PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
THIS EVENING. ADDITIONAL ISOLATED SHOWERS WILL BE POSSIBLE
SATURDAY AFTERNOON FOR AREAS MAINLY EAST OF THE HUDSON RIVER.
OTHERWISE...GENERALLY FAIR CONDITIONS WILL PREVAIL THROUGH SUNDAY.

THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...WITH WIDESPREAD
DEW FORMATION EXPECTED. THE RH WILL THEN FALL INTO THE 35-45
PERCENT RANGE SAT AFTN...THEN INCREASE TO 90-100 PERCENT AGAIN FOR
SAT NT/SUN AM...WITH WIDESPREAD DEW FORMATION LIKELY AGAIN.

WINDS WILL BE NORTH TO NORTHEAST AT 5-15 MPH THIS EVENING...THEN
MAINLY UNDER 5 MPH LATE TONIGHT. NORTH TO NORTHEAST WINDS WILL
INCREASE TO 10-20 MPH SATURDAY...THEN SHOULD BECOME LIGHT/VARIABLE
FOR SAT NT.

&&

.HYDROLOGY...
RAINFALL AMTS THROUGH THIS EVENING WILL GENERALLY AVERAGE UNDER
ONE QUARTER OF AN INCH...ALTHOUGH LOCALLY HIGHER AMTS COULD OCCUR.
ADDITIONAL RAINFALL AMTS ON SAT SHOULD GENERALLY BE UP TO ONE
TENTH OF AN INCH. THESE RAINFALL AMTS SHOULD HAVE NEGLIGIBLE
EFFECTS ON AREA RIVERS AND STREAMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...ELH
AVIATION...IRL
FIRE WEATHER...KL
HYDROLOGY...KL
Hazardous weather outlook, May 30, 4:38 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
438 PM EDT FRI MAY 30 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-311100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
438 PM EDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF
THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS.
THUNDERSTORMS SHOULD MOVE FROM NORTH...TO SOUTH AT 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 30, 6:26 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     3 S TROY                42.69N  73.68W
05/30/2014                   RENSSELAER         NY   FACEBOOK

            LARGE TREE BRANCHES DOWN NEAR STADIUM AND HVCC

&&

EVENT NUMBER ALY1400075

BGM
Local storm report, May 30, 6:30 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
630 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     SLINGERLANDS            42.63N  73.86W
05/30/2014                   ALBANY             NY   FACEBOOK

            TREE ON HOUSE ON MCCORMICK RD

&&

EVENT NUMBER ALY1400076

BGM
Local storm report, May 30, 6:32 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
632 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     TROY                    42.73N  73.68W
05/30/2014                   RENSSELAER         NY   PUBLIC

            LARGE TREE BRANCHES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY1400077

BGM
Local storm report, May 30, 6:43 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     1 S POOLSBURG           42.42N  73.77W
05/30/2014                   COLUMBIA           NY   DEPT OF HIGHWAYS

            DOWN POLE AND WIRES. HIGHWAY 9J CLOSE BETWEEN GIBBONS
            ROAD AND SCHOOL HOUSE ROAD.

&&

EVENT NUMBER ALY1400078

BGM
Local storm report, May 30, 7:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
702 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     CATSKILL                42.21N  73.87W
05/30/2014                   GREENE             NY   911 CALL CENTER

            TREE DOWN.

&&

EVENT NUMBER ALY1400079

BGM
Local storm report, May 30, 7:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     2 ESE VALATIE           42.41N  73.65W
05/30/2014                   COLUMBIA           NY   911 CALL CENTER

            TREES DOWN NEAR SHADOW CHURCH LANE.

&&

EVENT NUMBER ALY1400080

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:52 PM EDTSpecial Weather StatementALYMontgomery23 min
May 30, 2:13 PM EDTSpecial Weather StatementALYMontgomery32 min
May 30, 2:40 PM EDTSpecial Weather StatementALYSaratoga35 min
May 30, 2:59 PM EDTSpecial Weather StatementALYFulton31 min
May 30, 3:18 PM EDTSpecial Weather StatementALYSaratoga27 min
May 30, 3:50 PM EDTSpecial Weather StatementALYMontgomery25 min
May 30, 4:17 PM EDTSpecial Weather StatementALYSaratoga43 min
May 30, 4:48 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington42 min
May 30, 4:51 PM EDTSpecial Weather StatementALYMontgomery24 min
May 30, 5:07 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Schenectady, Schoharie53 min
May 30, 5:36 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie39 min
May 30, 5:59 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady46 min
May 30, 6:05 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Greene, Schoharie, Ulster55 min
May 30, 6:40 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Rensselaer, Ulster50 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.